Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Albuquerque, NM

February 23, 2001Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Feb 23, 2001, 9:31 PM MST for Curry County, New Mexico. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2001, 9:31 PM MST (04:31 UTC)
Expired
Feb 23, 2001, 10:00 PM MST
In force
29 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

County Curry County, NM

What was reported inside it

TimeReportWhereRemark
Feb 23, 9:40 PM MSTHail 0.75Clovis, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:25 PM MST, 6 minutes earlier.

Area forecast discussion, Feb 23, 9:25 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
925 PM MST FRI FEB 23 2001

UPDATES MADE TO PRODUCTS TO REVISE THE HIGHLIGHTS FOR SNOW AND WIND.
UPDATES ALSO REFLECT THE SQUALL LINE THAT HAS POPPED UP OVER THE
EASTCENTRAL BORDER COUNTIES. A TYPICAL LATE WINTER/EARLY SPRING STORM
TO AFFECT THE AREA THROUGH SATURDAY WITH SOMETHING FOR EVERYONE IN
THE WAY OF WEATHER. 38

.ABQ...SNOW ADVISORY TONIGHT NMZ002-004.
       WIND ADVISORY SATURDAY NMZ005>007-10>013-16>21-026.

In the hours before

Special weather statement, Feb 23, 7:15 PM MST, 2 hours 16 minutes before
NMZ013-020-021-029-033-034-240300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 PM MST FRI FEB 23 2001

...STATUS REPORT ON SEVERE THUNDERSTORM WATCH 26 IN NEW MEXICO...

QUAY COUNTY...CURRY COUNTY...AND NORTHERN ROOSEVELT COUNTY HAVE BEEN
CLEARED FROM THE WATCH AREA.  SOUTHERN ROOSEVELT COUNTY AND EASTERN
LEA COUNTY WILL REMAIN IN THE WATCH AREA UNTIL THE WATCH EXPIRES AT
800 PM MST.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.